Look Out for Rainbow Fentanyl this Halloween!
Over the years, there have been rumors of people lacing Halloween candy with marijuana or other drugs and passing it out to trick-or-treaters. There have been countless articles suggesting keeping an eye on your children’s candy due to the prevalence of drugs. These accusations have been proven to be false. The argument many have is that “drugs are expensive, and no one would give away drugs for free” is true. So why is there a new concerning drug called Rainbow Fentanyl, and do you need to keep an eye out for it this Halloween?
Fentanyl pills typically come in blue or white. Rainbow Fentanyl gets its name because the pills are brightly colored and made to look like candy. Rainbow Fentanyl is not being made to appeal to kids neither is it passed out as Halloween candy. But parents should be on the lookout if their teen or young adult has suspicious-looking candy in their room this Halloween. The only difference between Rainbow Fentanyl and Fentanyl is the color.
In Los Angeles, 12,000 suspected fentanyl pills were packaged in candy boxes and seized at the Los Angeles International Airport. There was another case of Rainbow Fentanyl in New York. There was a Lego container with several brick-shaped packages covered in black tape. They were lying next to Lego blocks and one of the packages were partially opened. Small colorful pills were inside the package, later found to be Rainbow Fentanyl.
The alarming issue is that younger children who have no idea what Rainbow Fentanyl is could try to ingest it. If it looks colorful and like candy, and lying within their reach, there is always a possibility they could eat it. There was a case in Concow, California, where a two-year-old child had ingested Fentanyl that was colored like rainbow candy. When the parents realized their child had eaten one of their pills, they took the child to a fire station, and first responders noticed symptoms of possible opioid poisoning. When Naloxone was administered, the child responded then was airlifted to a medical center. Later, a photo was released showing a small, bright-blue tablet and a pink tablet next to a silicone container that looked similar to a toy skull—two things which would appeal to a child.
The critical thing to remember this Halloween is the odds of your children being given drugs when trick or treating is extremely slim. The thing to be on the look for is your kid hiding in plain sight, drugs that look like candy.
Knowing the signs to look for if you suspect your child or loved one is using Fentanyl and the signs of overdose is essential so you can act fast.
- Dry Mouth
- Constricted pupils
- Slowed respirations
- Decreased heart rate
- Stiff or rigid muscles
- Tight feeling in the throat
- Difficulty concentrating
Signs of overdose:
- Pinpoint pupils
- Extreme sleepiness
- Dangerously slowed or stopped breathing
- Weak muscles
- Very low blood pressure
- Bluish tint to nails and lips
- Loss of consciousness
- Profoundly slowed heartbeat
It is essential to look out for Rainbow Fentanyl this Halloween. Following that are the holidays and no one wants to spend it struggling. So if you or a loved one are struggling with addiction, reach out for help.
Narconon wishes everyone a safe, sober Happy Halloween!